Digestive Disorders / Gastroenterology Expert Forum
high liver enzymes
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

high liver enzymes

I would like to know how high liver enzymes can be before dangerous illness is possible> My liver enzymes in the last test were SGOT 53 and SGPT 74. This only just this year became a problem. I am 70 years old and do not drink liquor of any kind. Why would a liver test change from one year to the next? The only thing new is that I have been taking Celebrex. What could be the cause?
Related Discussions
0 Comments
Blank
28293_tn?1213140550
Celebrex.

Go to
http://www.healthsqr.com/newrx/CEL1078.HTM

then scroll down to where it says:
"Special warnings about this medication"
and you'll see:
"Celebrex has been known to cause kidney or liver problems, particularly in people with an existing condition. If you have such a disorder, take Celebrex with caution. If you develop symptoms of liver poisoning, stop taking the drug and see your doctor immediately. Warning signs include nausea, fatigue, itching, yellowish skin, pain in the right side of the stomach, and flu-like symptoms."

Or Go to
http://www.fda.gov/cder/consumerinfo/druginfo/celebrex.htm

then scroll down to where it says
"General Precautions with Celebrex"
"Serious problems such as liver damage have occurred in people treated with NSAIDs. Some of the warning signs of liver damage can be nausea, vomiting, fatigue, loss of appetite, itching, yellow coloring of skin or eyes, "flu-like" symptoms and dark urine. If this happens call your health care provider right away."

Blank
Avatar_n_tn
Your liver enzymes are mildly elevated. It could be a variety of things. Alcohol, tylenol, medications and viruses can cause these elevations. It is possible the Celebrex is causing it, it is also possible that the liver enzymes will go back to normal while on the celebrex. Consult your physician  before stopping the celebrex.
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank